How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Baker Your Own Question
Dr Baker
Dr Baker, Family Physician
Category: Medical
Satisfied Customers: 5009
Experience:  MD
108371854
Type Your Medical Question Here...
Dr Baker is online now

Can I speak to you on phone

This answer was rated:

Can I speak to you on phone

Good evening, Please can you advise what your question is first?

Customer: replied 12 days ago.
I'm taking immunosuppressants called ruxolitinib and I wanted to take nac will it affect my medication
Customer: replied 12 days ago.
I only want to take nac to help my liver.

NAC is used to protect the liver in over dose of drugs such as Paracetamol. The immunosuppresant shouldn't be a problem. If you however do not have any liver compromise then is there any need for this?

Customer: replied 12 days ago.
But will nac reduce the medication in my system or reduce life in my body
Customer: replied 12 days ago.
If I take nac 600mg 6 hours after ruxolitnib 10mg
Customer: replied 12 days ago.
What do you mean liver compromise

If you do not have a compromised liver, deranged liver function. There is no known interaction. My question is if your liver is fine, do you need to take this? You should only take something if there is benefit to be gained

As it is not licensed for this purpose, as a doctor I cannot advise you on the dose sorry

It shouldn’t reduce the medication, but it can cause gastric issues which may reduced the absorption of your medication which is also a risk to consider

Dr Baker and other Medical Specialists are ready to help you
Customer: replied 11 days ago.

Yes but what if I take nac 6 hours after ruxolitnib because the issue is the taste in my mouth taste of medication its horrible when I take nac my taste is normal

You said you want to take it to protect your liver, not to make your medication taste better

That is certainly not a reason to use NAC to make the taste better.

As said, maybe weigh up the risks. You initially said to protect your liver. Improving taste I feel cannot be justified as I am sure there are better reasons than using an unlicensed drug!

And taste being better is certainly not a sign of liver problems

All the best with this

Customer: replied 11 days ago.

I can taste medication in my mouth so obviously my liver is working hard on the medication. I'm taking to protect liver and my body I was taking nac before but I stopped but I feel like now I can taste medicine in my mouth

I wouldn’t say the taste is anything to do with your liver